Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 6, NWS Salt Lake City, UT

July 7, 2007Box Elder County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 7, 2007, 2:59 PM MDT for Box Elder County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 2:59 PM MDT (20:59 UTC)
Expired
Jul 7, 2007, 3:45 PM MDT
In force
46 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Box Elder County, UT

The radar

The Salt Lake City radar (KMTX), 65 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3417 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 072100
SVRSLC
UTC003-072145-
/O.NEW.KSLC.SV.W.0006.070707T2059Z-070707T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOX ELDER COUNTY IN UTAH...

* UNTIL 345 PM MDT

* AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 31 MILES WEST OF
  PROMONTORY...OR ABOUT 32 MILES SOUTHWEST OF SNOWVILLE...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOCOMOTIVE SPRINGS BY 315 PM MDT... 
  9 MILES NORTHWEST OF PROMONTORY BY 345 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4175 11326 4157 11323 4161 11250 4185 11255

$$

BAS
1 follow-up statement
000 
WWUS55 KSLC 072132
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT SAT JUL 7 2007

UTC003-072145-
/O.CON.KSLC.SV.W.0006.000000T0000Z-070707T2145Z/
BOX ELDER UT-
332 PM MDT SAT JUL 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL BOX ELDER COUNTY...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR LOCOMOTIVE SPRINGS
...OR ABOUT 19 MILES SOUTH OF SNOWVILLE...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4175 11326 4157 11323 4161 11250 4185 11255

$$

BAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:00 AM MDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 10:00 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT SAT JUL 7 2007

.SYNOPSIS...A WEAK WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE
TODAY AND TONIGHT. OTHERWISE HIGH PRESSURE ALOFT WILL REMAIN IN
CONTROL THROUGHOUT THE UPCOMING WEEK.

&&

.DISCUSSION...NO SLC SOUNDING THIS MORNING DUE TO EQUIPMENT
FAILURE.

MID LEVEL RIDGE OVER SOUTHERN NV THIS MORNING WILL
CONTINUE TO DRIFT EAST. MUSH LESS CONVECTIVE DEBRIS LEFT OVER FROM
LAST NIGHTS CONVECTION THAN WHAT WAS THERE YESTERDAY MORNING.
TEMPS REMAINED WARM WEST OF THE I-15 CORRIDOR NONETHELESS...WITH
LOWS IN THE 70S IN MOST VALLEYS...AND LOWER 80S ACROSS UTAHS
DIXIE. BETTER RADIATIONAL COOLING EAST OF THE I-15 CORRIDOR.

A WEAK TROUGH NOW ENTERING NORTHWEST NV WILL HAVE SOME IMPACT ON
THE CWA THROUGH TONIGHT. THE INITIAL IMPACT WILL BE AN INCREASE ON
WESTERLY WINDS ACROSS CENTRAL AND SOUTHWEST UTAH. RED FLAG
WARNINGS FOR WIND AS WELL AS DRY THUNDERSTORMS ARE IN PLACE. SEE
THE LATEST FIRE WEATHER DISCUSSION FOR DETAILS ON THIS AND OTHER THREATS.

AS THE TROUGH APPROACHES EXPECT SCATTERED CONVECTION ACROSS
NORTHERN UTAH. PW GENERALLY .5 TO .75 THIS MORNING. HOWEVER VERY
DRY SUB CLOUD LAYER SHOULD RESULT IN THE FIRST ROUND OF STORMS
PRODUCING JUST VIRGA AND GUSTY WINDS. THE SURFACE BOUNDARY LOOKS
TO PASS THROUGH SLC DURING THE LATE AFTERNOON HOURS. WILL LEAVE
JUST ISOLD/SCT POPS IN FOR TONIGHT AS THE FRONT PROGRESSES
EASTWARD DURING THE OVERNIGHT HOURS VICE DURING THE HEATING OF THE
DAY.

A BIT LESS MOISTURE CWA WIDE FOR THE NEXT FEW DAYS UNDER NORTHWEST
FLOW. RESIDUAL MOISTURE SHOULD STILL BE ENOUGH FOR EVENING
THUNDERSTORMS OVER HIGHER TERRAIN OF CENTRAL AND SOUTHERN
UTAH...BUT ISOLATED IN NATURE.

THE GFS IS 1-2 DEG COOLER THROUGHOUT IN ITS 06Z RUN FROM LAST
NIGHT...KEEPING NORTHERN UTAH UNDER 16C H7 TEMPS VICE 18C IN THE
LAST FEW RUNS. THERE IS CONSISTENCY HOWEVER IN PLACING THE RIDGE
CENTER DIRECTLY OVER THE STATE...WITH THE BULK OF DIURNAL
CONVECTION AROUND THE PERIPHERY OF THAT STATE THROUGH THE END OF
NEXT WEEK.

&&

.AVIATION...EXPECT A SWITCH TO NORTHWESTERLY WINDS AT SLC BY
20Z...BUT WITH STRONG HEATING OF THE VALLEYS...THIS MAY OCCUR AS
EARLY AS 18Z. THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS WITH
MICROBURST WINDS DIRECTLY IMPACTING THE TERMINAL BETWEEN 22Z AND
02Z. NORTHWEST FLOW THIS EVENING MAY DELAY THE ONSET OF SOUTHEAST
DRAINAGE UNTIL 06Z.

&&

.FIRE WEATHER...SCATTERED DRY THUNDERSTORMS OCCURRED FRIDAY FROM
BOULDER MOUNTAIN NORTH TO THE UINTAS. THREE TO TWELVE HUNDREDTHS OF
AN INCH OF RAIN FELL AT A FEW RAWS AND RELATIVE HUMIDITY RECOVERED TO
ABOVE 50 PERCENT IN THESE AREAS. RH RECOVERY WAS POOR OVERNIGHT
BELOW ABOUT 7000 FEET IN THE NORTH AND 8000 FEET FOR SOUTHERN UTAH.
SCATTERED STORMS ARE EXPECTED AGAIN TODAY DECREASING TO ISOLATED FOR
MOST AREAS ON SUNDAY. GENERALLY LESS THAN .15 INCHES OF RAIN EXPECTED
FROM STORMS TODAY AND SUNDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT SUNDAY FOR UTZ001-UTZ002-UTZ003-
     UTZ004-UTZ005-UTZ006-UTZ007-UTZ008-UTZ010-UTZ012-UTZ014-
     UTZ015-UTZ021-UTZ517-UTZ518.

     RED FLAG WARNING UNTIL 10 PM SATURDAY FOR UTZ016-UTZ019-UTZ020.

WY...NONE.

&&

PUBLIC...SMITH
FIRE WEATHER...GIBSON
AVIATION...SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 7, 5:21 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 AM MDT SAT JUL 7 2007

UTZ001>012-014-015-517-WYZ021-081200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
521 AM MDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
UTAH THIS AFTERNOON AND EVENING...AS A WEAK WEATHER SYSTEM MOVES
THROUGH THE REGION. MICROBURST WINDS AND DRY LIGHTNING CAN BE
EXPECTED WITH THESE STORMS. A RED FLAG WARNING IS IN EFFECT FOR
MUCH OF THE OUTLOOK AREA THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE IS FORECAST TO STRENGTHEN ACROSS THE REGION DURING
THE UPCOMING WEEK. THIS WILL CONTINUE TO RESULT IN WELL ABOVE
NORMAL TEMPERATURES ACROSS THE OUTLOOK AREA.
ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY OVER THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ013-016-019>021-518-081200-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
521 AM MDT SAT JUL 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
AND SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS THE HIGHER TERRAIN OF THE OUTLOOK AREA. MICROBURST WINDS
AND DRY LIGHTNING ARE THE PRIMARY THREATS WITH THESE STORMS.
ADDITIONALLY...GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE
HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS
SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON. A RED FLAG
WARNING IS IN EFFECT FOR MUCH OF THE AREA THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH PRESSURE IS FORECAST TO STRENGTHEN ACROSS THE REGION DURING
THE UPCOMING WEEK. THIS WILL CONTINUE TO RESULT IN WELL ABOVE
NORMAL TEMPERATURES ACROSS THE OUTLOOK AREA.
ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY OVER THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:04 AM MDTRed Flag WarningSLC42 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.